MAUDE Adverse Event Report: CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET EN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET EN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884711253E
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the feeding tube was inserted april 12th, 2024.And confirmed by bedside cxr.The radiologist confirmed appropriate placement.Additional information received june 6, 2024: the nasogastric (ng) feeding tube was inserted (b)(6) 2024.Following chest x-ray (cxr), placement was confirmed by radiologist and intensivist.On (b)(6) 2024, the primary nurse noticed there was difficulty flushing the ng.The ng was removed and discovered to not be intact; the weighted tip was missing.The tube appeared ¿frayed¿.A cxr confirmed the weighted tip was still in the stomach.Initially the weighted tip was left for the patient to pass through her bowels naturally; however, on (b)(6) 2024, the weighed tip was removed by gastroscopy procedure.No specific injury to the patient was noted.Due to the product failure the patient required a second ng tube insertion, multiple additional x-rays to confirm placement of the new tube and to assess location of the missing weighted tip, and ultimately a gastroscopy procedure to remove the weighted tip.
 
Additional Manufacturer Narrative
D4 udi added.H4 device manufacture date added.H5 labeled for single use updated.H6 medical device problem code added.The device history record (dhr) review showed all inspection results were carried out and were within acceptable criteria as per established sampling plan levels and quality procedures.One decontaminated sample was received for evaluation.The sample was visually inspected, and it was observed that there was a break in the part of the tube near the bolus.A kind of balloon was created which thinned the walls of the tube and broke.The reported condition was confirmed.A walk through of the manufacturing process was performed.All process and controls were found properly followed.The instructions for use (ifu) provide information on care and use of the product.The root cause could not be determined with the available information.This complaint will be used for tracking and trending purposes.

Brand Name
DOBBHOFF 12FR 43IN W STYLET EN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19477294
Report Number9612030-2024-00083
Device Sequence Number3931168
Product Code KNT
UDI-Device Identifier10884521582927
UDI-Public(01)10884521582927(17)281031(10)2332512364
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8884711253E
Device Catalogue Number8884711253E
Device Lot Number2332512364
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown